MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Model Number 120612
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the intermittent catheters were clogging and unable to use even after irrigation.The affected lots were (lot# ngft5816, lot# ngfu4453, lot# ngfr1186).Per follow up on 14-feb-2022, it was reported that the intermittent catheters were clogging even after irrigation and stated that there was no medical intervention needed for the customer.
 
Additional Manufacturer Narrative
The reported event was inconclusive.24 orange coude tip catheters were returned unopened in original packaging.5 catheters were selected at random for testing via sampling plan; general inspection level (ii); c.Catheters were visual inspected and no discoloration, or damage was noted.Each catheter had the drainage funnel attached to a di water fountain.Water was able to flow through each drainage funnel and out the catheter eyes without issue.No occlusion was noted.Catheters meet visual specification for "flat funnels" as funnel meets specification.As only lot samples were returned the reported, it is unknown if the reported product met specification or caused the reported event.Therefore the reported event is inconclusive.The lot samples returned were unused but the reported device was used for treatment purposes.A potential root cause for this failure mode could be, "operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the intermittent catheters were clogging and unable to use even after irrigation.The affected lots were (lot# ngft5816, lot# ngfu4453, lot# ngfr1186).Per follow up on 14feb2022, it was reported that the intermittent catheters were clogging even after irrigation and stated that there was no medical intervention needed for the customer.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13694061
Report Number1018233-2022-01132
Device Sequence Number19299938
Product Code KOD
UDI-Device Identifier00801741029950
UDI-Public(01)00801741029950
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number120612
Device Catalogue Number120612
Device Lot NumberNGFT5816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown